Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Miami, FL

February 5, 2015Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 5, 2015, 7:24 AM EST for Broward County, Palm Beach County, Florida. It was in force for 36 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2015, 7:24 AM EST (12:24 UTC)
Expired
Feb 5, 2015, 8:00 AM EST
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 106 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 7:36 AM ESTTORNADO1 Ene Boca West, FLTORNADO HAD TWO TOUCHDOWNS. FIRST TOUCHDOWN RATED EF-1. SECOND TOUCHDOWN WAS AN EF-0. SEVERAL TREES UPROOTED OR SNAPPED HALFWAY UP TRUNKS. TREE ONTO HOUSE. TREE LIMB AS PROJECTILE PENETRATED A ROOF.
Feb 5, 7:36 AM ESTTORNADO1 Ene Boca West, FLPRELIMINARY RATING OF EF-1. SEVERAL TREES UPROOTED OR SNAPPED HALFWAY UP TRUNKS. TREE ONTO HOUSE. ROOF AND WINDOW DAMAGES.
Feb 5, 7:39 AM ESTTSTM WND DMG1 Ene Boca West, FLWINDOWS WERE BLOWN OUT OF A HOUSE NEAR BOCA WEST. A TREE WAS DOWN ACROSS A DRIVEWAY AND A FENCE BLOWN DOWN.
Feb 5, 7:42 AM ESTTSTM WND DMG4 W Boynton Beach, FLPOWER LINES DOWN AT BOYNTON BEACH ROAD AND HAGEN RANCH ROAD.
Feb 5, 7:43 AM ESTTSTM WND GST 493 Wsw Delray Beach, FL49 MPH GUST AT THE DELRAY MEDICAL CENTER
Feb 5, 7:47 AM ESTTSTM WND GST 46Boca Raton, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 051224
SVRMFL
FLC011-099-051300-
/O.NEW.KMFL.SV.W.0001.150205T1224Z-150205T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
724 AM EST THU FEB 5 2015

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...
  NORTHEASTERN BROWARD COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 800 AM EST

* AT 724 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  LOXAHATCHEE NWR TO NEAR WHISPER WALK TO NEAR PARKLAND...AND MOVING
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...BOCA RATON...
  DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH...WELLINGTON...
  MARGATE...LAKE WORTH...LIGHTHOUSE POINT...PALM BEACH...HIGHLAND
  BEACH...OCEAN RIDGE...COCONUT CREEK...GREENACRES...PARKLAND...PALM
  SPRINGS...LANTANA AND ATLANTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2659 8005 2659 8004 2653 8005 2655 8004
      2625 8009 2624 8036 2640 8036 2658 8040
      2666 8005 2665 8004 2662 8004 2661 8005
TIME...MOT...LOC 1224Z 261DEG 38KT 2651 8032 2641 8023 2632 8027 

$$

AK
2 follow-up statements
899 
WWUS52 KMFL 051233
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
733 AM EST THU FEB 5 2015

FLC011-099-051300-
/O.CON.KMFL.SV.W.0001.000000T0000Z-150205T1300Z/
PALM BEACH FL-BROWARD FL-
733 AM EST THU FEB 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EST
FOR SOUTHEASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...

AT 732 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
LOXAHATCHEE NWR TO NEAR HIGHLAND BEACH TO NEAR DEERFIELD BEACH...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CORAL SPRINGS...POMPANO BEACH...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...MARGATE...LAKE WORTH...LIGHTHOUSE
POINT...PALM BEACH...HIGHLAND BEACH...OCEAN RIDGE...COCONUT CREEK...
GREENACRES...PARKLAND...LANTANA...ATLANTIS...VILLAGE OF GOLF...
WHISPER WALK AND BOCA DEL MAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2625 8020 2641 8022 2659 8026 2663 8004
      2662 8004 2661 8005 2659 8005 2659 8004
      2653 8005 2655 8004 2625 8009
TIME...MOT...LOC 1232Z 283DEG 34KT 2652 8018 2641 8010 2630 8015 

$$

AK
391 
WWUS52 KMFL 051251
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
751 AM EST THU FEB 5 2015

FLC011-099-051301-
/O.EXP.KMFL.SV.W.0001.000000T0000Z-150205T1300Z/
PALM BEACH FL-BROWARD FL-
751 AM EST THU FEB 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 800 AM EST...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2625 8020 2641 8022 2659 8026 2663 8004
      2662 8004 2661 8005 2659 8005 2659 8004
      2653 8005 2655 8004 2625 8009
TIME...MOT...LOC 1248Z 261DEG 38KT 2652 8018 2641 8010 2630 8015 

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 6:09 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 5, 6:09 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
609 AM EST THU FEB 5 2015

.AVIATION...

WIDELY DISPERSED SHOWERS/THUNDERSTORMS CONTINUE TO AFFECT THE
LOCAL GULF WATERS AND NORTHERN INTERIOR SECTIONS OF SOUTH FLORIDA
THIS MORNING. FOR THE SHORT TERM...TERMINAL KAPF HAS VCTS AND
COULD HAVE THUNDERSTORMS IMPACTING THE TERMINAL WITH BRIEF
PERIODS OF IFR CONDITIONS OVER THE NEXT HOUR OR TWO. FOR THE EAST
COAST TERMINALS...VCTS NOT ASSIGNED AS ONLY ISOLATED THUNDERSTORM
ACTIVITY IS EXPECTED THROUGH 18Z ALTHOUGH PERIODS OF MVFR
CONDITIONS OR VERY BRIEF IFR CONDITIONS MAY BE POSSIBLE WITH HEAVY
SHOWERS OR THUNDERSTORM OCCURRENCE. REGIONAL WINDS SLOWLY
TRANSITIONING TO SSW AND FORECAST TO BECOME MORE WESTERLY THROUGH
18Z WHILE INCREASING TO AROUND 15 KNOT RANGE.

60

&&

.PREV DISCUSSION... /ISSUED 446 AM EST THU FEB 5 2015/

DISCUSSION...
LOW PRESSURE IS CURRENTLY MAKING ITS WAY ACROSS CENTRAL FLORIDA.
ITS TRACK IS SOMEWHAT FURTHER SOUTH THAT MODELS HAD BEEN
FORECASTING OVER THE LAST SEVERAL DAYS, BUT OTHERWISE, FAIRLY ON
TRACK. SHOWERS HAVE BEEN MOVING INTO THE NORTHERN FRINGES OF THE
CWA THIS MORNING AND WILL CONTINUE TO INFILTRATE THE AREA THROUGH
THE DAY. LOOKING AT THE HRRR ANALYSIS, THERE IS A PREFRONTAL
TROUGH MOVING ONSHORE, ALONG THE GULF COAST EARLY THIS MORNING,
THAT IS CAUSING THE INITIAL ROUND OF SHOWERS AND SOME
THUNDERSTORM ACTIVITY. THESE THUNDERSTORMS ARE BEGINNING TO
APPROACH COLLIER, GLADES, AND HENDRY COUNTIES. HOWEVER, AS THEY
ARE MOVING ONSHORE, THEY APPEAR TO BE WEAKENING. SO, WILL CONTINUE
WITH THE CURRENT FORECAST OF A SLIGHT CHANCE OF THUNDERSTORMS FOR
THE AREA. LOOKING AT LAST NIGHTS SOUNDING FOR MIAMI, THERE WAS
STILL A STRONG CAP IN PLACE AROUND 900MB. THERE IS ANOTHER CAP AT
AROUND 600MB. THE NAM MODEL SOUNDINGS SHOWED THE CAPS, BUT NOT AS
DEFINED AS THE ACTUAL SOUNDING SHOWED. THESE SHOULD BE ERODING, AS
THE MODEL FORECAST, WITH THE LOW AND THE FRONT MOVING THROUGH THE
AREA.

ANOTHER LARGER CHANGE IN THE MODELS FOR THE DAY IS THE UPPER LEVEL
SUPPORT. MODELS YESTERDAY SHOWED A JET OVER NORTH CENTRAL FLORIDA.
NOW, THEY ARE MUCH FURTHER SOUTH WITH THE JET. BOTH THE ECMWF AND
THE GFS ARE SHOWING A 120KT JET AT 250MB MOVING INTO THE AREA NEAR
THE FT MYERS AREA AROUND 18Z, COINCIDING WITH THE FRONTAL PASSAGE.
THIS COULD HELP TO SUPPORT CONVECTION ALONG THE FRONT AS IT MOVES
THROUGH SOUTH FLORIDA TODAY. THE NAM, GFS, AND THE HRRR ARE
SHOWING LIMITED CAPE THROUGH THE DAY, WITH UP TO AROUND 500J.
LAPSE RATES ONLY GO UP TO AROUND 6 C/KM. OVER ALL, NOT AN OPTIMAL
SETUP FOR CONVECTION, BUT AGAIN, PROBABLY ENOUGH FOR THUNDERSTORMS
WITH THE FRONTAL PASSAGE. ALSO, WITH WINDS THROUGH THE MIXING
LAYER OF 30 TO 35 KTS, WOULD NOT BE SURPRISED TO SEE A FEW
STRONGER GUSTS FROM ANY STORMS THAT DO DEVELOP, BUT CURRENTLY NOT
THINKING ANYTHING SEVERE.

THE MODELS SHOW THE FRONT ENTERING SOUTH FLORIDA SOMETIME AROUND
15Z THIS MORNING. THE HRRR SHOWS FAIRLY LIGHT WIDESPREAD RAIN
SHOWERS WELL AHEAD OF THE FRONT. IT DOES SHOW THAT THE SHOWERS DO
TRY TO FORM A MORE ORGANIZED LINE BY EARLY AFTERNOON WITH SOME
POSSIBLE HIGHER REFLECTIVITY ALONG THE FRONT. IT DOES HINT THAT
THE BETTER CONVECTION WILL BE OFFSHORE, IN BOTH IN THE ATLANTIC
AND GULF WATERS. THIS LINE FAIRLY QUICKLY PROGRESSES TO THE
SOUTHEAST. MODELS INDICATE IT SHOULD EMERGE INTO THE FLORIDA
STRAITS SOMETIME AROUND 20Z THIS AFTERNOON. THE HRRR DOES INDICATE
SOME RESIDUAL SHOWER ACTIVITY ACROSS THE CWA INTO THE EVENING
HOURS.

ONCE THE FRONT PASSES, HIGH PRESSURE WILL BEGIN TO BUILD IN ONCE
AGAIN. WITH THE LOW ORIGINATING THERE IS NO SIGNIFICANT COLD AIR
THAT WILL COME INTO SOUTH FLORIDA. THE HIGH IS MOVING IN FROM THE
NORTHWEST AND 850MB TEMPS WILL DROP, WITH THE ECMWF SHOWING 4C
DOWN TO THE LAKE BY 00 SATURDAY. THE GFS IS VERY SIMILAR. HOWEVER,
WITH A NORTHEASTERLY FLOW, THE TEMPERATURES WILL BE GREATLY
MODERATED BY THE MARINE ENVIRONMENT. HIGHS WILL BE IN THE 70S THIS
WEEKEND AND LOWS WILL GENERALLY BE IN THE 50S TO AROUND 60 ALONG
THE COAST, WITH THE EXCEPTION OF SOME POSSIBLE UPPER 40S IN THE
NORTHWEST INTERIOR.

HIGH PRESSURE WILL KEEP THINGS PRETTY MUCH QUIET THROUGH THE
BEGINNING OF THE WEEK, BARRING A LIGHT COASTAL SHOWER HERE OR
THERE, MAINLY ON FRIDAY. BY SUNDAY , LOW PRESSURE MOVES TO THE
SOUTHEAST FROM THE NORTHERN PLAINS, AND INTO THE OHIO VALLEY. THIS
WILL SETUP THE NEXT SYSTEM THAT MAY AFFECT SOUTH FLORIDA MONDAY
NIGHT AND TUESDAY.

MONDAY MORNING A 500MB TROUGH DIGS INTO THE EASTERN UNITED STATES
AND INTERACTS WITH THE SURFACE LOW AS IT MOVES OFF THE MIDATLANTIC
COAST. THIS LOW WILL HAVE A COLD FRONT THAT WILL MOVE INTO NORTH
FLORIDA MONDAY EVENING. MODELS DIFFER ON THE STRENGTH OF THE
FRONT. THE ECMWF IS SOMEWHAT STRONG AND WETTER THAN THE GFS, AND
HAS BEEN OVER THE LAST FEW NIGHTS, BUT HAS BEEN PERSISTENTLY
BACKING OFF EACH NIGHT, SLOWLY COMING MORE IN LINE WITH THE GFS.
THE GFS HAS MORE OR LESS A DRY FRONTAL PASSAGE FOR SOUTH FLORIDA
ON TUESDAY. GIVEN THIS, HAVE ONLY A SLIGHT CHANCE OF SHOWERS IN
THE FORECAST FOR THIS FRONT.

AVIATION...
WITH A DEEPENING SURFACE LOW IN THE NORTHEAST GULF AND ASSOCIATED
DEVELOPING FRONT THERE IS A LINE OF CONVECTION AND THUNDERSTORMS
IN THE EASTERN GULF. THE LATEST GUIDANCE SUGGESTS THAT THE LINE OF CONVECTION
COULD ENTER THE GULF WATERS OF SOUTH FLORIDA AROUND
09Z...ALTHOUGH SHOWERS MAY BE POSSIBLE AHEAD OF THE MAIN LINE. FOR
TERMINAL KAPF...VCTS ASSIGNED AT 09Z ALTHOUGH THERE IS SOME
UNCERTAINTY WITH THE LATEST GUIDANCE INDICATING THAT THE
ENVIRONMENT MAY NOT BE COMPLETELY FAVORABLE FOR SUSTAINED
THUNDERSTORMS. SIMILARLY FOR THE EAST COAST TERMINALS WITH NO VCTS
IN THE TAF'S. WINDS FOR THE EAST COAST TERMINALS FORECAST TO
BECOME SOUTHWESTERLY IN THE 12 TO 15 KNOT RANGE AROUND 14-15Z TIME
FRAME WITH HIGHER GUSTS POSSIBLE. IFR CONDITIONS ARE NOT FORECAST
BUT VERY BRIEF PERIODS MAY BE POSSIBLE WITH A PASSING SHOWER OR
ISOLATED THUNDERSTORM.

MARINE...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATE COLD FRONT WILL MOVE
ACROSS THE SOUTH FLORIDA AREA TODAY. THIS WILL BRING SHOWERS AND ACHANCE
OF SOME THUNDERSTORMS TO ALL SOUTH FLORIDA WATERS THROUGH THE DAY.
WINDS WILL BECOME BREEZY WITH SOME STRONG GUSTS. THIS HAS PROMPTED
THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS.
THE WINDS ARE FORECAST TO PERSIST INTO SATURDAY. THIS AND SEAS
BUILDING TO AROUND 10 FEET WILL KEEP THE ADVISORY ACTIVE THROUGH
AT LEAST EARLY SATURDAY AFTERNOON FOR NOW. WINDS WILL ALSO
INCREASE ACROSS THE GULF AND LAKE WATERS, ALTHOUGH CURRENTLY NOT
FORECAST TO BE QUITE AS STRONG AS OVER THE ATLANTIC. THEREFORE
ONLY A SMALL CRAFT SHOULD EXERCISE CAUTION STATEMENT IS IN EFFECT
FOR NOW. HOWEVER, THESE AREAS MAY ALSO SEE AN ADVISORY ISSUED
LATER TODAY.

BEHIND THE FRONT, HIGH PRESSURE WILL SLOWLY BUILD IN, BRINGING
MOSTLY DRY CONDITIONS THROUGH THE WEEKEND. SEAS AND WINDS ARE
EXPECTED TO IMPROVE MID DAY SATURDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE INTO THE AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  61  71  59 /  90  20  20  10
FORT LAUDERDALE  78  60  72  61 /  90  30  20  10
MIAMI            79  60  73  60 /  90  30  20  10
NAPLES           74  54  72  53 /  90  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR AMZ650-651-670-
     671.

GM...NONE.
&&

SHORT TERM...13/SI
LONG TERM....13/SI
AVIATION...60/BD
Hazardous weather outlook, Feb 5, 5:00 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST THU FEB 5 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
052200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
500 AM EST THU FEB 5 2015

...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...
...HAZARDOUS MARINE CONDITIONS FOR THE ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF AND ATLANTIC COAST BEACHES TODAY. THE RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST BEACHES WILL INCREASE LATE TONIGHT.

THUNDERSTORMS: AS A COLD FRONT PASSES ACROSS THE REGION TODAY,
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN THREATS WILL
BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
REGIONAL WATERS TODAY.

WIND: WITH THE OCCURRENCE OF HEAVY SHOWERS OR THUNDERSTORMS, WIND
GUSTS FROM 30 TO 40 MPH MAY BE POSSIBLE.

WAVES: WINDS AND SEAS WILL INCREASE ACROSS THE REGIONAL WATERS
TODAY INTO FRIDAY MORNING, WITH HAZARDOUS SEAS EXPECTED TO
DEVELOP ACROSS THE ATLANTIC WATERS AND GULF STREAM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS MARINE CONDITIONS WILL LINGER ACROSS THE ATLANTIC
AND GULF STREAM WATERS INTO SATURDAY WITH A HIGH RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES EARLY FRIDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 5, 7:02 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
702 AM EST THU FEB 5 2015

FLZ067-068-071-072-168-172-051245-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
702 AM EST THU FEB 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES UNTIL 745 AM EST...

AT 701 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF INTERSECTION I-75 AND U.S. 27...OR 13 MILES WEST OF
CORAL SPRINGS...MOVING EAST AT 50 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES. WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...PLANTATION...
SUNRISE...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...DELRAY
BEACH...TAMARAC...MARGATE...LAKE WORTH...LIGHTHOUSE POINT...PALM
BEACH...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...OCEAN RIDGE...
LAUDERHILL...COCONUT CREEK AND OAKLAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2656 8004 2658 8005 2653 8005 2655 8004
      2615 8010 2617 8068 2634 8058 2657 8057
      2661 8006 2661 8004
TIME...MOT...LOC 1201Z 268DEG 45KT 2632 8048

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:24 AM ESTSmall Craft AdvisoryMFL60 hr
Feb 5, 7:02 AM ESTSpecial Weather StatementMFLBroward43 min
Feb 5, 7:22 AM ESTSpecial Marine WarningMFL53 min
Feb 5, 8:12 AM ESTSpecial Marine WarningMFL63 min
Feb 5, 9:03 AM ESTSpecial Weather StatementMFLMiami-Dade42 min
Feb 5, 9:08 AM ESTSpecial Marine WarningMFL67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.